Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Feb 17, 2013, 4:30 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Feb 17, 2013, 11:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2013, 4:30 AM CST (10:30 UTC)
- In effect from
- Feb 17, 2013, 11:00 AM CST
- Expired
- Feb 17, 2013, 2:35 PM CST
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3081 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
974 WWUS84 KCRP 171030 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 430 AM CST SUN FEB 17 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE SOUTHERN COASTAL BEND THIS AFTERNOON... .STRONG SOUTHEASTERLY WINDS BETWEEN 20 AND 25 KNOTS WILL DEVELOP TODAY ACROSS SOUTH TEXAS...WITH A FEW HIGHER GUSTS TO 35 MPH POSSIBLE ESPECIALLY ACROSS THE SOUTHERN COASTAL BEND. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE SOUTHERN COASTAL BEND AS AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES FALL BETWEEN 35 AND 40 PERCENT. CONDITIONS WILL BEGIN TO IMPROVE THIS EVENING AS RELATIVE HUMIDITY VALUES INCREASE. TXZ242>244-172230- /O.NEW.KCRP.FW.W.0002.130217T1700Z-130217T2300Z/ KLEBERG-NUECES-SAN PATRICIO- 430 AM CST SUN FEB 17 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN COASTAL BEND... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * AFFECTED AREA...KLEBERG...NUECES...SAN PATRICIO. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP OVER THE SOUTHERN COASTAL BEND BY NOON. * WIND...SOUTHEAST WINDS WILL INCREASE BETWEEN 20 AND 25 MPH WITH A FEW GUSTS AROUND 35 MPH IN THE AFTERNOON. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 35 AND 40 PERCENT. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TB
1 follow-up statement
692 WWUS84 KCRP 172035 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 235 PM CST SUN FEB 17 2013 TXZ242>244-172145- /O.CAN.KCRP.FW.W.0002.000000T0000Z-130217T2300Z/ KLEBERG-NUECES-SAN PATRICIO- 235 PM CST SUN FEB 17 2013 ...RED FLAG WARNING IS CANCELLED FOR THE SOUTHERN COASTAL BEND... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE RED FLAG WARNING. MOISTURE WILL CONTINUE TO GRADUALLY INCREASE LATE THIS AFTERNOON AND EVENING...WITH RELATIVE HUMIDITY VALUES EXPECTED TO BE IN THE 40-55 PERCENT RANGE...ABOVE CRITICAL THRESHOLDS. HOWEVER...ALTHOUGH RED FLAG CONDITIONS ARE NO LONGER EXPECTED ELEVATED FIRE WEATHER CONDITIONS WILL PERSIST AS SOUTHEAST WINDS REMAIN GUSTY. RESIDENTS ARE STILL URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$ JR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 16, 9:35 PM CST, 6 hours 55 minutes earlier.
Area forecast discussion, Feb 16, 9:35 PM CST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 935 PM CST SAT FEB 16 2013 .DISCUSSION... FCST GOING FAIRLY WELL ON TRACK THIS EVENING. HIGH PRESSURE IS MOVING EAST OF THE AREA...AND LIGHT ONSHORE FLOW HAS RETURNED. DEWPOINTS WILL CONTINUE TO INCREASE THROUGH THE NIGHT. TEMPERATURES REMAIN SLIGHTLY BELOW GUIDANCE. ONLY MADE MINOR ADJUSTMENTS TO TEMPS AND INCREASING DEWPOINTS. && .PREV DISCUSSION... /ISSUED 540 PM CST SAT FEB 16 2013/ DISCUSSION...NOTE AVIATION DISCUSSION BELOW. AVIATION...PREDOMINATE VFR CONDITIONS EXPECTED OVERNIGHT ALONG WITH LIGHT SOUTH SFC WIND AREAWIDE. VFR/NEAR MVFR CEILINGS EXPECTED TO DEVELOP GENERALLY SOUTH TO NORTH DRG THE AFTERNOON SUNDAY. SFC WIND WILL TRANSITION FROM LIGHT SOUTH TO MODERATE/GUSTY S/SE BY SUNDAY AFTN. PREV DISCUSSION... /ISSUED 315 PM CST SAT FEB 16 2013/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...TEMPERATURE AND WIND FORECAST ARE PRIMARY CHALLENGES FOR SHORT TERM PERIOD. OBS INDICATE SURFACE HIGH PRESSURE CENTER IS LOCATED OVER NW ZONES AS OF WRITING AND IS PROG TO QUICKLY MOVE EAST TONIGHT...RESULTING IN LIGHT SE WINDS DEVELOPING OVERNIGHT. CYCLOGENESIS IS THEN PROG TO TAKE PLACE OVER SE CO DURING THE DAY SUNDAY AS UPPER LEVEL ENERGY MOVES INTO THE ROCKIES. THIS WILL AID IN INCREASING OUR MOISTURE LEVELS AS MOISTURE IS PULLED NORTHWARD INTO THE SYSTEM FROM THE GULF OF MEXICO. SUNDAY SHOULD START OFF SUNNY AND END MOSTLY CLOUDY...ESPECIALLY ACROSS EASTERN 2/3 OF SOUTH TEXAS. GUSTY SOUTH WINDS WILL ALSO RETURN BY MIDDAY SUNDAY AS PRESSURE GRADIENT FORCE STRENGTHENS DUE TO THE DEEPENING/DEVELOPING AREA OF LOW PRESSURE. STRONG WAA TO CONTINUE SUNDAY NIGHT WITH A 45 TO 50 KT SOUTHERLY LLJ FORECAST TO DEVELOP WHICH SHOULD KEEP SURFACE WINDS ELEVATED THROUGH THE NIGHT ALONG WITH HIGH MOISTURE INFLUX VALUES. PATCHY SPRINKLES OR AN ISOLATED SHOWER WILL BE POSSIBLE IN THE STRONG LOW LEVEL FLOW AFTER MIDNIGHT BUT CHANCES ARE TOO LOW TO MENTION AT THIS TIME. TEMPS TONIGHT WILL BE COOL TO CHILLY AGAIN...BUT LIGHT MIXING IN THE LOWEST 50 TO 100MB MAY ALLOW WARMER AIR JUST OFF THE SURFACE TO BE REALIZED. FOR NOW HAVE GONE AT OR SLIGHTLY BELOW GUIDANCE FOR MIN TEMPS TONIGHT BUT TEMPS WILL BE WARMER IF 1000MB WINDS STAY UP OVERNIGHT. SUNDAY WILL BE A TRANSITION DAY IN THE TEMP DEPARTMENT WITH AFTERNOON HIGHS AT OR ABOVE SEASONABLE LEVELS. MIN TEMPS SUNDAY NIGHT WILL BE 20 TO 25 DEGREES WARMER THAN TONIGHT DUE TO INCREASE IN CLOUD COVER AND WAA. LONG TERM (MONDAY THROUGH SATURDAY)...PROGRESSIVE PATTERN IN THE LONG TERM FORECAST. FORECAST BEGINS MONDAY WITH MID AND UPPER LEVEL SHORTWAVE TROUGH MOVING THROUGH THE CENTRAL CONUS. ISOLATED STREAMER SHOWERS ACROSS THE NORTHEAST CWA IN THE MORNING...THEN LOW LEVEL FLOW VEERS SOUTHWEST ACROSS THE EASTERN CWA AND WEST TO NORTHWEST ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS BEHIND A PRE-FRONTAL TROUGH. THIS WILL LEAD TO CLEARING WEST TO EAST MONDAY AFTERNOON AND WARM TEMPERATURES IN THE LOW TO MID 80S ACROSS THE SOUTHERN COASTAL BEND...BRUSH COUNTRY AND RIO GRANDE PLAINS. COLD FRONT SLIPS THROUGH THE AREA MONDAY NIGHT BRINGING COOLER CONDITIONS TEMPORARILY TO THE AREA ON TUESDAY (DISCOUNTING NAM SOLUTION FOR NOW WHICH HAS FRONT STALLING). LOW LEVEL FLOW QUICKLY TURNS BACK TO THE EAST AND SOUTHEAST TUESDAY NIGHT. UPPER LEVEL LOW DIGS INTO SOUTHERN CALIFORNIA AND ARIZONA TUESDAY NIGHT AND WEDNESDAY WITH ENERGETIC SOUTHERN BRANCH OF THE JET STREAM MOVING OVER SOUTH TEXAS. EXPECT A RAPID INCREASE IN CLOUDS/MOISTURE ACROSS THE AREA TUESDAY NIGHT. INITIALLY PRECIPITATION MAY BEGIN AS PATCHY/AREAS OF LIGHT DRIZZLE LATE TUESDAY EVENING AS WARM FRONT LIFTS BACK THROUGH THE AREA... WITH GFS SHOWING INCREASING EASTERLY ISENTROPIC UPGLIDE AND FORECAST SOUNDINGS SHOWING NEARLY SATURATED UP TO H8. THEN PROFILE MOISTENS THROUGH THE MID LEVELS WITH PWATS OVERNIGHT INCREASING TO AROUND 1.4" ACROSS THE RIO GRANDE PLAINS AND 1.6" ACROSS THE COASTAL BEND. INCREASING WARM AIR ADVECTION PATTERN AND SYNOPTIC SCALE LIFT WITH THE APPROACH OF THE RIGHT REAR QUADRANT OF A 100KT JET STREAK WILL THEN LEAD TO ISOLATED TO SCATTERED ELEVATED SHOWERS AND POSSIBLE THUNDER ACROSS THE REGION OVERNIGHT AND WEDNESDAY MORNING. INCREASED POPS TUESDAY NIGHT AND WEDNESDAY TO BE CLOSER IN LINE WITH GFS AND ECMWF MOS POPS. UPPER LEVEL LOW LIFTS NORTHEAST INTO THE CENTRAL PLAINS ON THURSDAY...AND ANOTHER PRE-FRONTAL TROUGH MOVES THROUGH THE AREA LEADING TO WARM CONDITIONS AGAIN WITH TEMPS BACK INTO THE LOW TO MID 80S IN SOME AREAS. ANOTHER WEAK COLD FRONT SLIPS THROUGH THE THURSDAY NIGHT. MARINE...PLEASANT MARINE CONDITIONS TONIGHT WILL DETERIORATE BY SUNDAY EVENING. SMALL CRAFT ADVISORIES ARE LIKELY BY LATE SUNDAY AFTERNOON AND CONTINUING INTO MUCH OF TUESDAY AS STRONG SOUTHERLY WINDS DEVELOP. ROUGH SEAS ON THE ORDER OF 7 TO 9 FEET WITH LOCALLY HIGHER SEAS WILL BE POSSIBLE SUN NIGHT AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 41 75 66 84 55 / 0 10 10 10 10 VICTORIA 38 71 62 76 50 / 0 10 10 20 10 LAREDO 49 77 62 85 56 / 0 10 10 0 10 ALICE 39 77 62 85 53 / 0 10 10 10 10 ROCKPORT 48 71 66 75 55 / 0 10 10 10 10 COTULLA 41 76 58 83 48 / 0 10 10 10 10 KINGSVILLE 39 76 63 84 54 / 0 10 10 10 10 NAVY CORPUS 50 73 67 78 57 / 0 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && LK/84...SHORT TERM
Hazardous weather outlook, Feb 16, 2:37 PM CST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 237 PM CST SAT FEB 16 2013 TXZ229>234-239>247-172045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 237 PM CST SAT FEB 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-172045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 237 PM CST SAT FEB 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE OVER THE BAYS AND GULF WATERS SUNDAY INTO MONDAY AND AGAIN WEDNESDAY NIGHT INTO THURSDAY.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/TB/RH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:18 AM CST | Small Craft Advisory | CRP | 5 days |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.